MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, sex, ethnicity: unknown/ no information provided.Implant date: if implanted, give date: not applicable, as lens was removed during the same procedure.Explant date: if explanted, give date: not applicable, as lens was removed during the same procedure.Initial reporter first name and street address: unknown/ not provided.Email address: unknown/not provided.Initial reporter telephone number: (b)(6).Device evaluated by mfr: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the leading haptic kinked and became stuck to the intraocular lens (iol).The iol was fully inserted into the patient's eye and removed in the same procedure.The account plans to use a non-johnson & johnson lens as a replacement in the future.No additional interventions were mentioned.No further information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes date returned to manufacturer: mar 23, 2022 section h3: device returned to manufacturer: yes device evaluation: the suspect iol was received with a detached and damaged haptic.Visual inspection of the clean lens also revealed scratches on the surface.The complaint issue "dc-haptic damaged" was confirmed; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on complaint investigation results, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13490084
Report Number3012236936-2022-00304
Device Sequence Number14459512
Product Code HQL
UDI-Device Identifier05050474529076
UDI-Public(01)05050474529076(17)231019
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown